# SDR 2023FA0000334

- Difficulty date: June 22, 2023
- Submitted: June 22, 2023
- Operation: General aviation
- Aircraft: N315Y
- Make and model: Amrgen AA5B
- Aircraft serial: AA5B0532
- Aircraft time: 4,738 hours
- System (JASC): 2210 · Autopilot System
- Part: Autopilot Sys
- Condition: Locked
- Location: Ailerons
- Stage of operation: DE
- How discovered: C
- Nature of condition: F
- Precautionary procedure: A

## Discrepancy

I WAS DEMONSTRATING A STALL AT 4500 FEET. AFTER THE BUFFET IN A WELL DEVELOPED STALL I LOWERED THE NOSE OF THE AIRCRAFT, APPLIED POWER  AND RAISED THE NOSE TO LEVEL FLIGHT THE AIRCRAFT WAS IN A LEFT WING LOW ATTITUDE AND WHEN I APPLIED RIGHT AILERON. THE AILERONS LOCKED IN THAT DIRECTION PRIOR TO THE WINGS BECOMING LEVEL. ATTEMPTS TO MOVE THE AILERONS FURTHER TO THE RIGHT MET WITH A SOLID, HARD STOP THAT I COULD NOT GET PASSED. I USED THE RUDDER TO LEVEL THE WINGS AND MADE A PRECAUTIONARY LANDING AL COOK COUNTY AIRPORT (15J). AFTER ENGINE SHUTDOWN TURNED THE MASTER SWITCH OFF AND HEARD A LOUD CLANK AND AT THAT POINT THE AILERONS OPERATED FREELY THROUGH THEIR NORMAL RANGE OF MOTION. AFTER INSPECTING THE AIRFRAME CAREFULLY WITH RESPECT TO THE AILERON CONTROL SYSTEM AND FINDING NO APPARENT DEFECTS, I CONCLUDED THE AUTOPILOT SERVO HAD LOCKED UP. AT NO TIME DURING THE FLIGHT WAS THE AUTOPILOT MANUALLY TURNED ON. I DID NOT ATTEMPT TO DUPLICATE THE PROBLEM.
